Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 29, 2013, 3:18 PM EDT for 4 counties in Vermont. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2013, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 29, 2013, 7:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Addison County, VT, Chittenden County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 10 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:45 PM EDT | FLASH FLOOD | Burlington, VT | NUMEROUS ROADS FLOODED IN BURLINGTON AND SOUTH BURLINGTON |
| Jun 29, 4:30 PM EDT | FLASH FLOOD | Essex Junction, VT | CASCADE STREET...DUNBAR DRIVE...AND MAPLEWOOD LANE FLOODED |
| Jun 29, 6:00 PM EDT | FLASH FLOOD | 3 Nw St. George, VT | HIGH WATER LEVELS OVER CHEESEFACTORY ROAD BETWEEN HINESBURG ROAD AND DORSET STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
836
WGUS51 KBTV 291918
FFWBTV
VTC001-007-015-023-292315-
/O.NEW.KBTV.FF.W.0012.130629T1918Z-130629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
318 PM EDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL LAMOILLE COUNTY IN NORTHWEST VERMONT...
NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
CHITTENDEN COUNTY IN NORTHWEST VERMONT...
NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 715 PM EDT.
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES UP TO
ONE INCH OF RAINFALL HAS FALLEN WITHIN THE PAST HOUR WITH AN
ADDITIONAL INCH OF RAIN EXPECTED. SMALL CREEKS AND STREAMS WILL
QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE
OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...ESPECIALLY ON
BACK ROADS AND UNPAVED SURFACES. CITY STREETS WILL
BECOME INUNDATED WITH RUSHING WATER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURLINGTON...ESSEX JUNCTION...SOUTH BURLINGTON AND WINOOSKI.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4454 7328 4463 7323 4463 7313 4462 7296
4460 7288 4455 7281 4443 7282 4437 7285
4429 7291 4429 7302 4427 7331 4437 7329
$$
LOCONTO2 follow-up statements
672
WGUS71 KBTV 292059
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
459 PM EDT SAT JUN 29 2013
VTC001-007-015-023-292315-
/O.CON.KBTV.FF.W.0012.000000T0000Z-130629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
459 PM EDT SAT JUN 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTH
CENTRAL ADDISON...CHITTENDEN...NORTHWESTERN WASHINGTON AND
SOUTHWESTERN LAMOILLE COUNTIES...
AT 445 PM EDT...FLASH FLOODING WAS REPORTED IN CHITTENDEN COUNTY
DUE TO EXCESSIVE RAINFALL FROM PRIOR THUNDERSTORMS. SEVERAL STREETS
IN THE DOWNTOWN BURLINGTON AREA HAVE BEEN INUNDATED WITH WATER. IN
ADDITION...THE INTERSECTION OF CASCADE AND DUNBAR STREETS AND
MAPLEWOOD STREET IN ESSEX JUNCTION WERE ALSO FLOODED. SHOWERS AND
THUNDERSTORMS WERE DEVELOPING IN NORTHERN ADDISON COUNTY...WHICH
WILL BRING ADDITIONAL RAIN TO THE WARNED AREA. CULVERTS AND
ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE
POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURLINGTON...
ESSEX JUNCTION...SOUTH BURLINGTON...WINOOSKI...WILLISTON...
BOLTON...UNDERHILL...
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4454 7328 4463 7323 4463 7313 4462 7296
4460 7288 4455 7281 4443 7282 4437 7285
4429 7291 4429 7302 4427 7331 4437 7329
$$
LOCONTO411
WGUS71 KBTV 292221
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
621 PM EDT SAT JUN 29 2013
VTC001-007-015-023-292231-
/O.CAN.KBTV.FF.W.0012.000000T0000Z-130629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
621 PM EDT SAT JUN 29 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
ADDISON...CHITTENDEN...NORTHWESTERN WASHINGTON AND SOUTHWESTERN
LAMOILLE COUNTIES...
WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.
LAT...LON 4454 7328 4463 7323 4463 7313 4462 7296
4460 7288 4455 7281 4443 7282 4437 7285
4429 7291 4429 7302 4427 7331 4437 7329
$$
LAHIFFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:07 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 29, 2:07 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 207 PM EDT SAT JUN 29 2013 .SYNOPSIS... THE CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THIS WEEKEND INTO NEXT WEEK. THE AREAL COVERAGE OF PRECIPITATION WILL BE SCATTERED...WITH SOME ISOLATED AREAS OF HEAVY RAINFALL POSSIBLE. A FEW STRONGER STORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS PARTS OF VERMONT. TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL WITH HIGHS IN THE UPPER 70S TO LOWER 80S AND LOWS MAINLY IN THE UPPER 50S TO MID 60S. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 108 PM EDT SATURDAY...GOING FORECAST IN GOOD SHAPE WITH SHOWERS AND THUNDERSTORMS DEVELOPING WHERE ANTICIPATED ACROSS CLINTON AND ESSEX COUNTIES OF NEW YORK...AS WELL AS PORTIONS OF EASTERN VERMONT WHERE CAPE PROFILES OF 1000-1500 J/KG EXIST. EXPECT CONVECTIVE ACTIVITY ACROSS THE CHAMPLAIN VALLEY OF NEW YORK TO SHIFT INTO VERMONT OVER THE NEXT FEW HOURS...WITH ACTIVITY ACROSS EASTERN VERMONT SHIFTING INTO NH. CONTINUED THREAT OF SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL WITH ANY STORMS...THOUGH AT THIS POINT BELIEVE STORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS...WITH MAYBE A WARNING OR TWO POSSIBLE. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/... AS OF 420 AM EDT SATURDAY...TONIGHT...AREAL COVERAGE/INTENSITY OF SCATTERED CONVECTION WL DECREASE AS SFC INSTABILITY DISSIPATES. WL MENTION LOW CHC POPS THRU THE EVENING HRS...THEN PATCHY FOG WL BE POSSIBLE...ESPECIALLY DEEPER VALLEYS. TEMPS MAINLY IN THE M50S MTN VALLEYS TO L/M60S CPV. OVERALL...MDLS IN GOOD AGREEMENT WITH LARGE SCALE SYNOPTIC SETUP FOR SUNDAY INTO MONDAY. GFS/ECMWF AND NAM SHOW MID/UPPER LVL TROF AXIS BECMG SHARPER...WITH MORE OF A SOUTHERLY FLW AT MID LVLS DEVELOPING BY MONDAY. THIS WL SHIFT OUR MID LVL FLW FROM SW TO SOUTHERLY AND ADVECT DEEPER MOISTURE BACK INTO OUR CWA BY MONDAY AFTN. PWS INCREASE TO NEAR 2.0"...ALONG WITH A BOUNDARY NEARBY. THIS SFC BOUNDARY WL SERVE AS A FOCUS FOR ADDITIONAL ROUNDS OF SHOWERS/STORMS...ESPECIALLY ON MONDAY. IN ADDITION...A RRQ OF 25H JET OF 100 TO 120 KNOTS WL BE ACRS SOUTHERN CANADA...PLACING OUR REGION IN FAVORABLE ULVL DIVERGENCE...FOR ENHANCED DEEP LAYER LIFT. STILL SOME UNCERTAINTY WITH REGARDS TO SFC HEATING/INSTABILITY EACH AFTN...PER CLOUD COVER AND BL DWPTS. ON SUNDAY...THINKING GREATEST COVERAGE OF SCATTERED SHOWERS/STORMS WL BE ACRS SOUTHERN/CENTRAL VT...WHERE INSTABILITY/PWS ARE THE HIGHEST...ALONG WITH THE BEST LLVL SFC CONVERGENCE FROM BOUNDARY. BY MONDAY...THIS FORCING ALONG WITH INCREASED PW VALUES AND INSTABILITY WL LIFT INTO CENTRAL VT AND PARTS OF NNY. WL MENTION CHC POPS FOR AFTN ACTIVITY ON SUNDAY AND LIKELY POPS FOR MONDAY...PER BETTER DYNAMICS/MOISTURE PROFILES. IN ADDITION...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND LOCALIZED HIGHER RAINFALL RATES WL INCREASE BY MONDAY AFTN. NOT EXPECTING WIDESPREAD ISSUES...BUT SOME LOCALIZED FLASH FLOODING COULD BE POSSIBLE...ESPECIALLY ACRS AREAS OF COMPLEX TRRN...GIVEN THE AVAILABLE MOISTURE. A SLIGHT WARMING TREND IN TEMPS CAN BE ANTICIPATED AS 85H TEMP CLIMB BACK BTWN 13-15C...SUPPORTING HIGHS MAINLY IN THE 80S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 443 AM EDT SATURDAY...FORECAST AREA WILL BE INBETWEEN A DEEP TROUGH OVER THE MIDWEST AND A STRONG RIDGE OVER THE WESTERN ATLANTIC FOR MUCH OF THE EXTENDED PERIOD. THE RESULT WILL BE A DEEP AND MOIST SOUTHERLY FLOW OF AIR AND A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS. CHANCES FOR SHOWERS APPEAR HIGHEST EARLY IN THE PERIOD WHEN REMNANTS OF SURFACE BOUNDARY WILL BE DRAPED ACROSS REGION...PROVIDING A FOCUS FOR THE PRECIPITATION. OTHERWISE... PRECIPITATION CHANCES AND THREAT OF THUNDERSTORMS EXPECTED TO HIGHEST DURING AFTERNOON AND EVENING HOURS EACH DAY...DURING TIME OF MAX HEATING AND INSTABILITY. SERIES OF HARD TO TIME SHORTWAVES LIFTING NORTHEAST ACROSS THE REGION WILL ALSO ENHANCE CHANCES FOR SHOWERS AT TIMES. WITH PRECIPITABLE WATER VALUES REMAINING VERY HIGH THROUGH THURSDAY (NEAR 2 INCHES)...THERE WILL BE CONTINUED THREAT FOR LOCALLY HEAVY DOWNPOURS AND POTENTIAL HYDRO CONCERNS... GIVEN THE COPIOUS AMOUNTS OF RAIN WE HAVE RECEIVED THIS MONTH AND THE SATURATED SOIL CONDITIONS. THERE ARE SOME INDICATIONS THAT BY LATE IN THE WEEK THE RIDGE MAY RETROGRADE WEST FAR ENOUGH TO ALLOW FOR FLOW TO BECOME MORE WESTERLY AND ZONAL...WHICH WOULD HELP DRY THINGS OUT JUST A BIT. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD AND IT WILL BE HUMID. EXPECT VALLEY HIGHS IN THE MID AND PERHAPS UPPER 80S...WITH LOWS MAINLY IN THE 60S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THROUGH 18Z SUNDAY...MAINLY VFR THROUGH 03Z EXCEPT LOCALLY MVFR TSRA/SHRA THROUGH 00Z. CLEARING SKIES THIS EVENING WILL ALLOW FOR LOCAL AREAS OF IFR/LIFR IN FOG 07-12Z ESPECIALLY AT KSLK/KMPV. CAN'T QUITE RULE OUT FOG AT BTV AND PBG ESPECIALLY WITH SHOWERS THIS AFTERNOON. MAINLY VFR AGAIN AFTER 12-14 SUNDAY. WINDS MAINLY VARIABLE WITH SURFACE LOW PRESSURE OVER THE REGION. OUTLOOK 18Z SUNDAY THROUGH THURSDAY...MAINLY VFR ALTHOUGH BRIEF MVFR/IFR POSSIBLE IN ANY SCATTERED SHOWERS OR THUNDERSTORMS. MAY SEE MVFR/IFR IN SOME FOG/BR DURING THE OVERNIGHT HOURS IN ANY PLACES THAT SEE RAIN. && .HYDROLOGY... AS OF 420 AM EDT SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DAILY ACRS THE NORTH COUNTRY. THE THREAT FOR ADDITIONAL FLOODING WITH POSSIBLE FLASH FLOODING WL INCREASE AGAIN BY EARLY THIS UPCOMING WK...ESPECIALLY AS THE AVAILABLE MOISTURE IN THE ATMOSPHERE INCREASES. THE COMBINATION OF DEEP MOISTURE ADVECTION... SFC INSTABILITY...AND SFC BOUNDARY NEARBY WL HELP IN THE DEVELOPMENT OF DAILY ROUNDS OF SHOWERS/STORMS. GIVEN THE RECENT RAINS AND ALREADY SATURATED SOILS...VERY LITTLE ADDITIONAL RAINFALL IS NEEDED TO CAUSE PROBLEMS. RAPID RISES ON LOCAL WATERWAYS CAN BE EXPECTED IN AND AROUND ANY THUNDERSTORM ACTIVITY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...LAHIFF SHORT TERM...TABER LONG TERM...RJS AVIATION...SISSON HYDROLOGY...
Hazardous weather outlook, Jun 29, 3:18 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 318 AM EDT SAT JUN 29 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-300730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 318 AM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE NORTH COUNTRY. A FEW STRONGER STORMS WILL BE POSSIBLE ACROSS PARTS OF CENTRAL...EASTERN...AND SOUTHERN VERMONT. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWN POURS. IN ADDITION...ISOLATED FLASH FLOODING WILL BE POSSIBLE...GIVEN THE SATURATED SOIL CONDITIONS. THE AREAL COVERAGE AND INTENSITY OF PRECIPITATION WILL DECREASE AROUND SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE DAILY CHANCES OF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SUNDAY THROUGH MOST OF THIS UPCOMING WEEK. THE COMBINATION OF SATURATED SOILS AND ADDITIONAL LOCALIZED HEAVY RAINFALL WILL CONTINUE THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY AS THE AMOUNT OF AVAILABLE MOISTURE IN THE AIR MASS INCREASES AGAIN BY EARLY THIS UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 2:18 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 218 PM EDT SAT JUN 29 2013 NYZ035-VTZ002-005-006-008-016-017-291915- EASTERN CHITTENDEN VT-EASTERN ESSEX NY-EASTERN FRANKLIN VT- LAMOILLE VT-WASHINGTON VT-WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT- 218 PM EDT SAT JUN 29 2013 ...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL CHITTENDEN... NORTHEASTERN ESSEX...NORTHWESTERN WASHINGTON...SOUTH CENTRAL FRANKLIN AND SOUTHWESTERN LAMOILLE COUNTIES... AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR FOUR BROTHERS...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN URBAN AREAS...HIGHWAYS AND STREETS...AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SHELBURNE POINT...SOUTH BURLINGTON...EXIT 13 I89...EXIT 14 I89... ESSEX JUNCTION...EXIT 12 I89...ESSEX CENTER...NORTH WILLISTON... JERICHO...JERICHO CENTER...UNDERHILL...NORTH UNDERHILL... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE VISIBILITY. BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS. LAT...LON 4470 7284 4444 7271 4431 7338 4448 7347 LOCONTO
Special weather statement, Jun 29, 2:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
234 PM EDT SAT JUN 29 2013
VTZ003-004-007-291930-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
234 PM EDT SAT JUN 29 2013
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
CALEDONIA...NORTHERN ESSEX AND SOUTHEASTERN ORLEANS COUNTIES...
AT 224 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED OVER
SOUTHERN ORLEANS AND NORTHEASTERN CALEDONIA COUNTIES. THE STRONGEST
THUNDERSTORM WAS LOCATED 5 MILES NORTH OF SUTTON. THESE STORMS ARE
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. DOPPLER RADAR
ESTIMATES THAT AROUND ONE INCH OF RAIN HAS FALLEN FROM PRIOR
THUNDERSTORMS. ADDITIONAL HEAVY RAINFALL FROM THESE STORMS WILL
CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF
WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST CHARLESTON...EAST BROWNINGTON...ISLAND POND...MORGAN CENTER...
WARREN GORE...AVERYS GORE...NORTON...AVERILL...WALLACE POND...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4498 7152 4493 7150 4459 7202 4471 7221
4480 7217 4502 7190 4502 7159
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:17 PM EDT | Special Weather Statement | BTV | Addison, Lamoille | 58 min |
| Jun 28, 10:20 PM EDT | Special Weather Statement | BTV | Addison, Lamoille | 55 min |
| Jun 29, 2:18 PM EDT | Special Weather Statement | BTV | Chittenden | 57 min |
| Jun 29, 2:34 PM EDT | Special Weather Statement | BTV | Essex | 56 min |
| Jun 29, 3:47 PM EDT | Special Weather Statement | BTV | Orleans | 73 min |
| Jun 29, 5:07 PM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Orleans | 4 hr |
| Jun 29, 7:24 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 51 min |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.